|Thank god! PEP is over!
Oct 27, 2005
Dear Doc Bob
I am the guy that felt so guilty about my unsafe sex encounter while on drugs. I just wanted to thank you for you encouraging answer! And I wanted to tell you how happy I am that yesterday I could stop with the PEP. It was just terrible! I was on Viracept and Combivir. I felt nausea the whole time, morning until evening. Food, even the smell of food, well almost every smell made me feel like vomiting. I certainly know now, that PEP is not a morning after pill! I am still scared about HIV. Testing ahead in 3 month. I just can hope there would be a better med combo should I test positive... Thanks again! Best wishes.
| Response from Dr. Frascino
Thanks for the update. Congratulations on completing your 28-day PEP. Thank you also for pointing out that PEP is no picnic! I've been popping fistfuls of antiretrovirals every day for well over a decade. The short- and long-term side effects and toxicities of these potent drugs are impressive and very challenging. Certainly without them, I wouldn't be here to respond to these questions (or pet my pooch or sip espressos or love my lover), so you'll not hear me complaining. However, I'm glad you so vividly pointed out "PEP is not a morning-after pill!"
Good luck with your upcoming test. I'll keep the good-luck karma flowing your way, O.K.?
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.